Alert archive / Oregon / High Wind Warnings in 2015

High Wind Warning 9, NWS Pendleton, OR

December 20, 201510 counties in Oregon; 6 counties in Washington

NWS Pendleton, OR issued this high wind warning at Dec 20, 2015, 4:30 PM PST for 10 counties in Oregon; 6 counties in Washington. It took effect at Dec 21, 2015, 10:00 AM PST. It was in force for 10 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 20, 2015, 4:30 PM PST (00:30 UTC)
In effect from
Dec 21, 2015, 10:00 AM PST
Expired
Dec 21, 2015, 8:08 PM PST
In force
10 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Grant County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 88 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 10:33 AM PSTNON-TSTM WND GST 583 Wsw Kooskooskie, ORSOUTH 41G58 MPH. PIKES PEAK MESONET ELEV 3454 FT
Dec 21, 11:30 AM PSTHEAVY SNOW 4.53 E West Valley, WASTORM SPOTTER REPORTED 4.5 INCHES OF NEW SNOW IN THE PAST 12 HOURS.
Dec 21, 11:30 AM PSTHEAVY SNOW 9Trout Lake, WAHEAVY SNOW REPORTED FROM MIDNIGHT THROUGH LATE MORNING. SOCIAL MEDIA REPORTED 9 INCHES IN JUST UNDER 12 HOURS.
Dec 21, 12:17 PM PSTNON-TSTM WND GST 639 E Dufur, ORWSW 51G63 MPH
Dec 21, 12:18 PM PSTNON-TSTM WND GST 509 Nw Tumalo, OR15-25 MPH WINDS SUDDENLY GUSTED TO AROUND 50 MPH. NO DAMAGE BUT WIND GUSTS WERE ENOUGH TO CAUSE TREE LIMBS TO BEND AND ALMOST BREAK.
Dec 21, 12:18 PM PSTNON-TSTM WND GST 5813 Wsw Mikkalo, ORSSW 37G58 MPH AT AJAX MESONET SITE
Dec 21, 12:30 PM PSTNON-TSTM WND GST 684 Nnw Madras, ORWEST 37G68 MPH AT MADRAS MESONET
Dec 21, 12:33 PM PSTNON-TSTM WND GST 581 Wnw Cayuse, ORSE 29G58 MPH AT CAYUSE APRS STATION
Dec 21, 12:45 PM PSTNON-TSTM WND GST 591 Nnw Lexington, ORLEXINGTON MESONET GUSTED TO 59 MPH.
Dec 21, 12:45 PM PSTHEAVY SNOW 85 Nne Yakima, WASPOTTER MEASURED 8 INCHES OF NEW SNOW IN THE PAST 12 HOURS.
Dec 21, 1:00 PM PSTHEAVY SNOW 8Naches, WA8 INCHES SINCE THIS MORNING. FACEBOOK POST
Dec 21, 1:50 PM PSTHEAVY SNOW 5Bickleton, WA5 INCHES OF NEW SNOW. 8 INCHES ON THE GROUND BUT SNOW IS MELTING FAST. TEMPERATURE 37 DEGREES WITH A RAIN/SNOW MIX.
Dec 21, 2:18 PM PSTNON-TSTM WND GST 606 W Condon, ORSW 43G60 MPH AT CONDON APRS WEATHER STATION
Dec 21, 2:45 PM PSTNON-TSTM WND GST 64Redmond, ORWEST WIND 37G64 MPH. AN EARLIER GUSTS TO 59 MPH WAS MEASURED AT 206 PM.
Dec 21, 3:00 PM PSTNON-TSTM WND DMGShaniko, ORTREE DOWN ACROSS HWY 97 IN SHANIKO.
Dec 21, 3:15 PM PSTNON-TSTM WND DMGNnw Tumalo, ORTREE DOWN ACROSS GERKING MARKET ROAD NEAR TUMALO.
Dec 21, 4:37 PM PSTNON-TSTM WND GST 68E Goodnoe Hills, WAWEST 36G68MPH
Dec 21, 4:47 PM PSTNON-TSTM WND GST 71Nw Pendleton, ORPEAK WIND GUST AT NWS OFFICE.
Dec 21, 4:49 PM PSTNON-TSTM WND GST 69Nw Pendleton, ORPENDLETON AIRPORT ASOS.
Dec 21, 4:51 PM PSTNON-TSTM WND GST 673 N Helix, ORWNW 53G67 MPH
Dec 21, 5:13 PM PSTNON-TSTM WND GST 913 Wsw Kooskooskie, ORSOUTHWEST 80G91MPH ELEVATION 3454 FEET
Dec 21, 5:16 PM PSTNON-TSTM WND GST 693 E Athena, OR
Dec 21, 5:26 PM PSTNON-TSTM WND GST 725 Ese Dixie, WAWSW 40G72MPH ELEVATION 3002 FEET
Dec 21, 5:27 PM PSTNON-TSTM WND GST 651 Se Hermiston, ORKHRI ASOS REPORTED A PEAK WIND GUST OF 56 KTS AT 0127Z FROM DIRECTION 250
Dec 21, 5:55 PM PSTNON-TSTM WND GST 595 W College Place, WASOUTHWEST 40G59MPH
Dec 21, 6:00 PM PSTNON-TSTM WND DMGPendleton, ORHIGH WINDS UPROOTED 40 FT PINE TREE WITH 3 FT DIAMETER BASE AND FELL ONTO AND ACROSS A STREET.
Dec 21, 6:09 PM PSTNON-TSTM WND GST 595 Nnw Umapine, WAWEST 40G59 MPH
Dec 21, 6:30 PM PSTHEAVY SNOW 8Bickleton, WAVIA SOCIAL NETWORK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 0.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2015-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2015-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WWUS76 KPDT 210030
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
430 PM PST SUN DEC 20 2015

...STRONG WINDS POSSIBLE MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE COLUMBIA BASIN
ON MONDAY. VERY STRONG LOW-LEVEL WINDS MAY MIX DOWN TO THE
SURFACE AS A COLD FRONT SWEEPS ACROSS THE REGION. SEVERAL HIGH
WIND WARNINGS ARE IN EFFECT FOR PORTIONS OF THE FORECAST AREA.

ORZ041-044-505-507-508-510-511-WAZ024-029-521-211300-
/O.UPG.KPDT.WI.Y.0040.151221T1800Z-151222T0600Z/
/O.NEW.KPDT.HW.W.0009.151221T1800Z-151222T0600Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...
WHITE SALMON...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
430 PM PST SUN DEC 20 2015

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTH 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...WINDS WILL INCREASE MONDAY MORNING AND PEAK DURING THE
  AFTERNOON TO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG HAVE THE POTENTIAL TO UPROOT TREES 
  AND DOWN POWERLINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED 
  INTO THE AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE 
  DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ509-211300-
/O.UPG.KPDT.HW.A.0003.151221T1800Z-151222T0600Z/
/O.NEW.KPDT.HW.W.0009.151221T1800Z-151222T0600Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER
430 PM PST SUN DEC 20 2015

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTH 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...WINDS WILL INCREASE MONDAY MORNING AND PEAK DURING THE
  AFTERNOON TO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG HAVE THE POTENTIAL TO UPROOT TREES 
  AND DOWN POWERLINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED 
  INTO THE AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE 
  DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
659 
WWUS76 KPDT 211037
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
237 AM PST MON DEC 21 2015

...STRONG WINDS LIKELY TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE COLUMBIA BASIN
TODAY. VERY STRONG LOW-LEVEL WINDS MAY MIX DOWN TO THE SURFACE AS
A COLD FRONT SWEEPS ACROSS THE REGION. SEVERAL HIGH WIND WARNINGS
ARE IN EFFECT FOR PORTIONS OF THE FORECAST AREA.

WAZ028-030-211900-
/O.EXA.KPDT.HW.W.0009.151221T1800Z-151222T0600Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES...
SKI BLUEWOOD RESORT
237 AM PST MON DEC 21 2015

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON AND PEAK LATE
  THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...WINDS THIS STRONG HAVE THE POTENTIAL TO UPROOT TREES
  AND DOWN POWERLINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED
  INTO THE AIR. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO
  EXPERIENCE DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ509-211900-
/O.CON.KPDT.HW.W.0009.151221T1800Z-151222T0600Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER
237 AM PST MON DEC 21 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...WINDS WILL INCREASE MONDAY MORNING AND PEAK DURING THE
  AFTERNOON OR EARLY EVENING.

* IMPACTS...WINDS THIS STRONG HAVE THE POTENTIAL TO UPROOT TREES
  AND DOWN POWERLINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED
  INTO THE AIR. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO
  EXPERIENCE DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ041-044-505-507-508-510-511-WAZ024-029-521-211900-
/O.CON.KPDT.HW.W.0009.151221T1800Z-151222T0600Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...
WHITE SALMON...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
237 AM PST MON DEC 21 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...WINDS WILL INCREASE MONDAY MORNING AND PEAK DURING 
  THE AFTERNOON TO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG HAVE THE POTENTIAL TO UPROOT TREES
  AND DOWN POWERLINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED
  INTO THE AIR. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO
  EXPERIENCE DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
959 
WWUS76 KPDT 211749
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
949 AM PST MON DEC 21 2015

...STRONG WINDS LIKELY TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE COLUMBIA BASIN
TODAY. VERY STRONG LOW-LEVEL WINDS MAY MIX DOWN TO THE SURFACE AS
A COLD FRONT SWEEPS ACROSS THE REGION. SEVERAL HIGH WIND WARNINGS
ARE IN EFFECT FOR PORTIONS OF THE FORECAST AREA.

ORZ509-220000-
/O.CON.KPDT.HW.W.0009.151221T1800Z-151222T0600Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER
949 AM PST MON DEC 21 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK DURING THE
  AFTERNOON OR EARLY EVENING.

* IMPACTS...WINDS THIS STRONG HAVE THE POTENTIAL TO UPROOT TREES 
  AND DOWN POWERLINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED 
  INTO THE AIR. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO 
  EXPERIENCE DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ041-044-505-507-508-510-511-WAZ024-028>030-521-220000-
/O.CON.KPDT.HW.W.0009.151221T1800Z-151222T0600Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...
WHITE SALMON...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT...GOLDENDALE...
BICKLETON
949 AM PST MON DEC 21 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK DURING THE
  AFTERNOON TO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG HAVE THE POTENTIAL TO UPROOT TREES 
  AND DOWN POWERLINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED 
  INTO THE AIR. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO 
  EXPERIENCE DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
128 
WWUS76 KPDT 212336
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
336 PM PST MON DEC 21 2015

...STRONG WINDS WILL CONTINUE INTO THE EVENING...

.A LOW PRESSURE SYSTEM IS MOVING ACROSS THE COLUMBIA BASIN TODAY.
THIS WILL PRODUCE GUSTY WINDS OVER NORTHEAST OREGON AND SOUTHEAST
WASHINGTON.

ORZ509-220600-
/O.CON.KPDT.HW.W.0009.000000T0000Z-151222T0600Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER
336 PM PST MON DEC 21 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...WINDS WILL PEAK THIS AFTERNOON AND EARLY EVENING THEN
  DIMINISH.

* IMPACTS...WINDS THIS STRONG HAVE THE POTENTIAL TO UPROOT TREES 
  AND DOWN POWERLINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED 
  INTO THE AIR. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO 
  EXPERIENCE DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ041-044-505-507-508-510-511-WAZ024-028>030-521-220600-
/O.CON.KPDT.HW.W.0009.000000T0000Z-151222T0600Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...
WHITE SALMON...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT...GOLDENDALE...
BICKLETON
336 PM PST MON DEC 21 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...WINDS WILL PEAK THIS AFTERNOON AND EVENING THEN
  DIMINISH.

* IMPACTS...WINDS THIS STRONG HAVE THE POTENTIAL TO UPROOT TREES 
  AND DOWN POWERLINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED 
  INTO THE AIR. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO 
  EXPERIENCE DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
112 
WWUS76 KPDT 220408
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
808 PM PST MON DEC 21 2015

ORZ041-044-505-507>511-WAZ024-028>030-521-220515-
/O.CAN.KPDT.HW.W.0009.000000T0000Z-151222T0600Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
808 PM PST MON DEC 21 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH
WIND WARNING.

STRONG WINDS HAVE ENDED ACROSS THE REGION. IT WILL REMAIN BREEZY
TO WINDY FOR THE REMAINDER OF THE EVENING WITH WINDS DIMINISHING
OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Dec 20, 3:48 PM PST, 42 minutes earlier.

Area forecast discussion, Dec 20, 3:48 PM PST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
348 PM PST SUN DEC 20 2015

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. BACK-TO-BACK WEATHER
SYSTEMS HAVE BEEN A TOUGH CHALLENGE FOR FORECASTERS...AND THE NEXT
SYSTEM ON MONDAY IS NO EXCEPTION.  FOR TONIGHT...THERE ARE WINTER
WEATHER ADVISORIES IN EFFECT FOR THE EAST SLOPES OF THE WA/OR
CASCADES, THE BLUE MTNS AND THE GRANDE RONDE VALLEY.  ALTHOUGH MOST
OF THE ACTIVITY HAS TAPERED OFF...THERE WILL REMAIN A FEW ADDITIONAL
INCHES OF SNOW THIS EVENING.  ANOTHER SYSTEM WILL FOLLOW CLOSELY
BEHIND AND BRING MODERATE TO HEAVY SNOW AND STRONG WIND GUSTS TO THE
FORECAST AREA ON MONDAY AND MONDAY NIGHT.  WINTER WEATHER HIGHLIGHTS
AND WIND HIGHLIGHTS WILL BE ISSUED SHORTLY.  CONFIDENCE IS HIGH IN
THE PRECIPITATION AMOUNTS OF ABOUT 0.25-0.5 OF AN INCH IN THE LOWER
ELEVATIONS AND 0.5-1.0 IN THE HIGHER ELEVATIONS.  THE MAIN CHALLENGE
WILL BE THE SNOW LEVELS. THERE IS WARM AIR ADVECTION ASSOCIATED WITH
THE APPROACHING SYSTEM THAT WILL BRING SNOW LEVELS TO 3500-4500 FEET
OVER EASTERN OREGON AND SOUTHEAST WASHINGTON LATE MONDAY...BUT THERE
WILL ALSO BE HEAVY SNOW BEFORE THE SNOW LEVELS RISE.  DEEP COLD AIR
WILL REMAIN ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES AND THE
KITTITAS VALLEY...SO CONFIDENCE IS HIGH THAT HEAVY SNOW WARNING
AMOUNTS WILL BE MET IN THESE AREAS. I ANTICIPATE A 6-HOUR PERIOD OF
HEAVY SNOW ALONG THE EASTERN COLUMBIA RIVER GORGE (WEST OF THE
DALLES)...THE SIMCOE HIGHLANDS...AND THE WESTERN PORTION OF THE
YAKIMA VALLEY MONDAY MORNING.

ANOTHER MAJOR IMPACT WITH THE UPSTREAM SYSTEM IS WIND.  A STRONG
SURFACE LOW WILL TRACK ACROSS THE COLUMBIA BASIN MONDAY.  VERY
STRONG LOWER AND MID TROPOSPHERIC WINDS ACCOMPANY THIS SYSTEM ACROSS
NORTHERN AND CENTRAL OREGON. THIS COULD SET UP ANOTHER SITUATION OF
STRONG RIDGETOP WINDS THAT MAY ACCELERATE TO THE LEE SIDE VALLEYS
UNDER THE RIGHT CONDITIONS.  WIND ADVISORIES WILL BE ISSUED FOR THE
BLUE MTN FOOTHILLS...NORTH CENTRAL AND CENTRAL OREGON...AND THE
SIMCOE HIGHLANDS.  WILL KEEP A HIGH WIND WATCH FOR THE EAST SLOPES
OF THE OREGON CASCADES WHERE THIS IS THE AREA OF MOST CONCERN.
LOCALIZED GUSTS COULD BE SIGNIFICANT ENOUGH FOR A WARNING...AND THE
SWING AND MIDNIGHT SHIFT WILL NEED TO ANALYZE FURTHER.

THE NEXT SYSTEM ON TUESDAY DOES NOT APPEAR TO BE AS SIGNIFICANT AS
MONDAY'S PACIFIC FRONT...BUT THERE SHOULD BE SCATTERED TO NUMEROUS
SNOW SHOWERS AND BREEZY TO WINDY CONDITIONS FOR MOST OF THE
AREA. SNOW LEVELS WILL BE AROUND 2000 FEET DURING THIS TIME. WISTER

.LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT...AN ACTIVE WEATHER
PATTERN CONTINUES INTO THE LONG TERM PERIOD WITH SEVERAL WEATHER
SYSTEMS AFFECTING THE CWA THROUGH AT LEAST CHRISTMAS. FOR
WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY A BROAD AND COLD UPPER
LEVEL TROUGH WILL BE SITUATED OVER THE PACIFIC NORTHWEST. SEVERAL
SHORTWAVE DISTURBANCES WILL MOVE THROUGH OUR FORECAST AREA IN A FAST
MOVING NORTHWEST FLOW PATTERN. EACH OF THESE DISTURBANCES WILL BRING
THE POTENTIAL FOR PRECIPITATION TO THE REGION. THE PRECIPITATION
WILL AT FIRST BE IN THE FORM OF LOWER ELEVATION RAIN AND HIGHER
ELEVATION SNOW ON WEDNESDAY AS SNOW LEVELS HOVER BETWEEN 1000 TO
2000 FEET. THEN FOR WEDNESDAY NIGHT THROUGH CHRISTMAS DAY JUST ABOUT
ALL PRECIPITATION THAT FALLS SHOULD BE IN THE FORM OF SNOW AS SNOW
LEVELS DROP TO THE BASIN FLOOR (BELOW 500 FEET). THESE INDIVIDUAL
SHORTWAVE DISTURBANCES ARE DIFFICULT TO TIME THIS FAR IN ADVANCE
CONSIDERING THE FAST UPPER LEVEL JET STREAM...THEREFORE DECIDED TO
KEEP CHANCE TO LOW END LIKELY POPS FOR SNOW DURING THIS PERIOD OVER
MUCH OF THE FORECAST AREA. CONSIDERING THE COLDER TEMPERATURES AND
AMPLE MOISTURE THERE WILL CERTAINLY BE THE POTENTIAL FOR
ACCUMULATING SNOW...EVEN DOWN TO THE COLUMBIA BASIN FLOOR WEDNESDAY
NIGHT THROUGH FRIDAY MORNING. THIS MEANS THE POTENTIAL IS THERE FOR
A WHITE CHRISTMAS IN MANY LOCATIONS BUT ALSO MEANS THERE WILL BE THE
POTENTIAL FOR HOLIDAY TRAVEL TO BE AFFECTED BY SNOW COVERED ROADS.
BE SURE TO CHECK THE LATEST FORECAST AS THIS PERIOD DRAWS CLOSER AND
THE DETAILS OF SPECIFIC STORM SYSTEMS BECOMES CLEARER. A FINAL
WEAKER DISTURBANCE MAY MOVE THROUGH ON CHRISTMAS DAY BRINING SNOW
SHOWERS OVER THE AREA. TEMPERATURES WILL BE MUCH COLDER FOR
CHRISTMAS INTO NEXT WEEKEND WITH HIGH TEMPERATURES ONLY IN THE 20S
TO LOWER 30S AND LOW TEMPERATURES IN THE 10S TO LOWER 20S...EXCEPT
SINGLE DIGITS IN THE MOUNTAINS. AN UPPER LEVEL RIDGE BUILDS OVERHEAD
FOR SATURDAY AND SATURDAY NIGHT ALLOWING CONDITIONS TO DRY OUT.
LOOKING FURTHER OUT AN UPPER LEVEL TROUGH AND ASSOCIATED LOW
PRESSURE SYSTEM MAY BEGIN TO APPROACH THE PACIFIC NORTHWEST YET
AGAIN LATER SUNDAY AND BEYOND BRINGING ADDITIONAL CHANCES FOR RAIN
AND SNOW. MURPHY

&&

.AVIATION...00Z TAFS....LINGERING MVFR CIGS WILL CONTINUE INVOF KYKM
THROUGH MUCH OF THE OVERNIGHT PERIOD...WITH VFR CONDITIONS EXPECTED
ELSEWHERE THROUGH ABOUT 21/12Z. AFTER THIS A POTENT STORM SYSTEM
WILL BE MOVING INTO THE AREA BRINGING A PERIOD OF SNOW AND RAIN OVER
THE ENTIRE REGION. PRECIPITATION OVERSPREADS THE AREA BETWEEN 21/12-
16Z INITIALLY BEGINNING AS SNOW AT KYKM...KDLS...KRDM AND KBDN. THE
SNOW COULD LOWER CIGS AND VIS INTO THE IFR OR PERHAPS EVEN LIFR AT
TIMES...MAINLY FROM 21/15-21Z. AT KPSC...KPDT AND KALW PLAIN RAIN IS
EXPECTED DURING THIS TIME PERIOD...WHICH MAY STILL LOWER CIGS/VIS
INTO THE MVFR RANGE AT TIMES. BY MONDAY AFTERNOON MOST OF THE SNOW
WILL BE CHANGING TO RAIN AND TAPERING OFF TO SHOWERS. WEST TO
SOUTHWEST WINDS BEGIN TO INCREASE MONDAY MORNING...MAINLY BETWEEN 5
TO 15 KTS....BUT WILL REALLY INCREASE IN THE AFTERNOON TO BETWEEN 20
TO 35 KTS. MURPHY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  33  45  34  43 /  50  90  40  40
ALW  36  48  36  44 /  60  90  50  40
PSC  34  40  35  43 /  40  90  40  30
YKM  26  35  28  40 /  20 100  60  40
HRI  33  41  36  44 /  30  90  40  40
ELN  25  33  25  36 /  30 100  60  40
RDM  28  45  30  42 /  30  90  40  50
LGD  29  38  29  37 /  80  90  60  40
GCD  20  40  29  36 /  70  90  60  50
DLS  34  41  36  43 /  50 100  50  70

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ502-
     509.

     WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM PST MONDAY FOR ORZ510-
     511.

     WINTER STORM WARNING FROM 6 AM TO 3 PM PST MONDAY FOR ORZ509.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     ORZ509.

     WIND ADVISORY FROM 10 AM TO 10 PM PST MONDAY FOR ORZ041-044-505-
     507-508-510-511.

     WINTER WEATHER ADVISORY UNTIL 8 PM PST THIS EVENING FOR ORZ049-
     503.

     WINTER WEATHER ADVISORY FROM 10 AM MONDAY TO 4 AM PST TUESDAY
     FOR ORZ050-503-506.

     WINTER STORM WARNING FROM 10 AM MONDAY TO 10 AM PST TUESDAY FOR
     ORZ502.

     WINTER STORM WARNING FROM 6 AM TO NOON PST MONDAY FOR ORZ041.

     WINTER WEATHER ADVISORY FROM 10 AM TO 8 PM PST MONDAY FOR ORZ049.

WA...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR WAZ030-
     520.

     WIND ADVISORY FROM 10 AM TO 10 PM PST MONDAY FOR WAZ024-029-521.

     WINTER STORM WARNING FROM 10 AM MONDAY TO 10 AM PST TUESDAY FOR
     WAZ030.

     WINTER STORM WARNING FROM 6 AM TO 8 PM PST MONDAY FOR WAZ026-027-
     521.

     WINTER STORM WARNING FROM 6 AM MONDAY TO 4 AM PST TUESDAY FOR
     WAZ520.

     WINTER STORM WARNING FROM 6 AM TO NOON PST MONDAY FOR WAZ024.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

85/77/77

In the hours before

Local storm report, Dec 20, 2:42 PM PST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
242 PM PST SUN DEC 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     SNOW             5 N LA PINE             43.74N 121.52W
12/20/2015  M5.0 INCH        DESCHUTES          OR   TRAINED SPOTTER

            STORM TOTAL SNOWFALL...SNOW HAS NOW ENDED.

&&

MMURPHY

Nearby

High Wind Warnings in Oregon, 2015High Wind Warnings in Washington, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.